Journal of Applied Mathematics

Solving a Fully Fuzzy Linear Programming Problem through Compromise Programming

Haifang Cheng, Weilai Huang, and Jianhu Cai

Full-text: Open access

Abstract

In the current literatures, there are several models of fully fuzzy linear programming (FFLP) problems where all the parameters and variables were fuzzy numbers but the constraints were crisp equality or inequality. In this paper, an FFLP problem with fuzzy equality constraints is discussed, and a method for solving this FFLP problem is also proposed. We first transform the fuzzy equality constraints into the crisp inequality ones using the measure of the similarity, which is interpreted as the feasibility degree of constrains, and then transform the fuzzy objective into two crisp objectives by considering expected value and uncertainty of fuzzy objective. Since the feasibility degree of constrains is in conflict with the optimal value of objective function, we finally construct an auxiliary three-objective linear programming problem, which is solved through a compromise programming approach, to solve the initial FFLP problem. To illustrate the proposed method, two numerical examples are solved.

Article information

Source
J. Appl. Math., Volume 2013 (2013), Article ID 726296, 10 pages.

Dates
First available in Project Euclid: 14 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.jam/1394808101

Digital Object Identifier
doi:10.1155/2013/726296

Mathematical Reviews number (MathSciNet)
MR3094901

Zentralblatt MATH identifier
06950839

Citation

Cheng, Haifang; Huang, Weilai; Cai, Jianhu. Solving a Fully Fuzzy Linear Programming Problem through Compromise Programming. J. Appl. Math. 2013 (2013), Article ID 726296, 10 pages. doi:10.1155/2013/726296. https://projecteuclid.org/euclid.jam/1394808101


Export citation

References

  • Y. Tan and Y. Long, “Option-game approach to analyze technology innovation investment under fuzzy environment,” Journal of Applied Mathematics, vol. 2012, Article ID 830850, 9 pages, 2012.
  • L. Zhang, X. Xu, and L. Tao, “Some similarity measures for triangular fuzzy number and their applications in multiple criteria group decision-making,” Journal of Applied Mathematics, vol. 2013, Article ID 538261, 7 pages, 2013.
  • H. Tsai and T. Chen, “A fuzzy nonlinear programming approach for optimizing the performance of a four-objective fluctuation smoothing rule in a wafer fabrication factory,” Journal of Applied Mathematics, vol. 2013, Article ID 720607, 15 pages, 2013.
  • M. Delgado, J. L. Verdegay, and M. A. Vila, “A general model for fuzzy linear programming,” Fuzzy Sets and Systems, vol. 29, no. 1, pp. 21–29, 1989.
  • H. Rommelfanger, “Fuzzy linear programming and applications,” European Journal of Operational Research, vol. 92, no. 3, pp. 512–527, 1996.
  • G. Zhang, Y.-H. Wu, M. Remias, and J. Lu, “Formulation of fuzzy linear programming problems as four-objective constrained optimization problems,” Applied Mathematics and Computation, vol. 139, no. 2-3, pp. 383–399, 2003.
  • N. van Hop, “Solving fuzzy (stochastic) linear programming problems using superiority and inferiority measures,” Information Sciences, vol. 177, no. 9, pp. 1977–1991, 2007.
  • M. Jiménez, M. Arenas, A. Bilbao, and M. V. Rodríguez, “Linear programming with fuzzy parameters: an interactive method resolution,” European Journal of Operational Research, vol. 177, no. 3, pp. 1599–1609, 2007.
  • H.-C. Wu, “Optimality conditions for linear programming problems with fuzzy coefficients,” Computers & Mathematics with Applications, vol. 55, no. 12, pp. 2807–2822, 2008.
  • X. Liu, “Measuring the satisfaction of constraints in fuzzy linear programming,” Fuzzy Sets and Systems, vol. 122, no. 2, pp. 263–275, 2001.
  • J. Chiang, “Fuzzy linear programming based on statistical confidence interval and interval-valued fuzzy set,” European Journal of Operational Research, vol. 129, no. 1, pp. 65–86, 2001.
  • K. D. Jamison and W. A. Lodwick, “Fuzzy linear programming using a penalty method,” Fuzzy Sets and Systems, vol. 119, no. 1, pp. 97–110, 2001.
  • T. León and E. Vercher, “Solving a class of fuzzy linear programs by using semi-infinite programming techniques,” Fuzzy Sets and Systems, vol. 146, no. 2, pp. 235–252, 2004.
  • N. Mahdavi-Amiri and S. H. Nasseri, “Duality results and a dual simplex method for linear programming problems with trapezoidal fuzzy variables,” Fuzzy Sets and Systems, vol. 158, no. 17, pp. 1961–1978, 2007.
  • K. Ganesan and P. Veeramani, “Fuzzy linear programs with trapezoidal fuzzy numbers,” Annals of Operations Research, vol. 143, no. 1, pp. 305–315, 2006.
  • H. R. Maleki, M. Tata, and M. Mashinchi, “Linear programming with fuzzy variables,” Fuzzy Sets and Systems, vol. 109, no. 1, pp. 21–33, 2000.
  • S. M. Hashemi, M. Modarres, E. Nasrabadi, and M. M. Nasrabadi, “Fully fuzzified linear programming, solution and duality,” Journal of Intelligent and Fuzzy Systems, vol. 17, no. 3, pp. 253–261, 2006.
  • T. Allahviranloo, F. H. Lotfi, M. K. Kiasary, N. A. Kiani, and L. Alizadeh, “Solving fully fuzzy linear programming problem by the ranking function,” Applied Mathematical Sciences, vol. 2, no. 1–4, pp. 19–32, 2008.
  • F. H. Lotfi, T. Allahviranloo, M. A. Jondabeh, and L. Alizadeh, “Solving a full fuzzy linear programming using lexicography method and fuzzy approximate solution,” Applied Mathematical Modelling, vol. 33, no. 7, pp. 3151–3156, 2009.
  • A. Kumar, J. Kaur, and P. Singh, “A new method for solving fully fuzzy linear programming problems,” Applied Mathematical Modelling, vol. 35, no. 2, pp. 817–823, 2011.
  • X. Guo and D. Shang, “Fuzzy approximate solution of positive fully fuzzy linear matrix equations,” Journal of Applied Mathematics, vol. 2013, Article ID 178209, 7 pages, 2013.
  • A. Kaufmann and M. M. Gupta, Introduction to Fuzzy Arithmetic: Theory and Applications, Van Nostrand Reinhold, New York, NY, USA, 1985.
  • H.-S. Lee, “Optimal consensus of fuzzy opinions under group decision making environment,” Fuzzy Sets and Systems, vol. 132, no. 3, pp. 303–315, 2002.
  • T.-S. Liou and M. J. J. Wang, “Ranking fuzzy numbers with integral value,” Fuzzy Sets and Systems, vol. 50, no. 3, pp. 247–255, 1992.
  • S.-J. Chen and C.-L. Hwang, Fuzzy Multiple Attribute Decision Making: Methods and Applications, vol. 375 of Lecture Notes in Economics and Mathematical Systems, Springer, Berlin, Germany, 1992.
  • M. Zeleny, Multiple Criteria Decision Making, McGraw-Hill, New York, NY, USA, 1982.
  • M. Arenas Parra, A. Bilbao Terol, B. Pérez Gladish, and M. V. Rodríguez Uría, “Solving a multiobjective possibilistic problem through compromise programming,” European Journal of Operational Research, vol. 164, no. 3, pp. 748–759, 2005.
  • M. Freimer and P. L. Yu, “Some new results on compromise solutions for group decision problems,” Management Science, vol. 22, no. 6, pp. 688–693, 1976.
  • F. Blasco, E. Cuchillo-Ibáñez, M. A. Morón, and C. Romero, “On the monotonicity of the compromise set in multicriteria problems,” Journal of Optimization Theory and Applications, vol. 102, no. 1, pp. 69–82, 1999.
  • P. L. Yu, “A class of solutions for group decision problems,” Management Science, vol. 19, no. 8, pp. 936–946, 1973.
  • M. Jiménez and A. Bilbao, “Pareto-optimal solutions in fuzzy multi-objective linear programming,” Fuzzy Sets and Systems, vol. 160, no. 18, pp. 2714–2721, 2009.
  • B. Werners, “Interactive multiple objective programming subject to flexible constraints,” European Journal of Operational Research, vol. 31, no. 3, pp. 342–349, 1987.
  • E. S. Lee and R.-J. Li, “Fuzzy multiple objective programming and compromise programming with Pareto optimum,” Fuzzy Sets and Systems, vol. 53, no. 3, pp. 275–288, 1993.
  • C. Hu, Y. Shen, and S. Li, “An interactive satisficing method based on alternative tolerance for fuzzy multiple objective optimization,” Applied Mathematical Modelling, vol. 33, no. 4, pp. 1886–1893, 2009.
  • M. A. Yaghoobi and M. Tamiz, “A method for solving fuzzy goal programming problems based on MINMAX approach,” European Journal of Operational Research, vol. 177, no. 3, pp. 1580–1590, 2007.
  • F. J. André and C. Romero, “Computing compromise solutions: on the connections between compromise programming and composite programming,” Applied Mathematics and Computation, vol. 195, no. 1, pp. 1–10, 2008.